Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 66, NWS Nashville, TN

March 30, 2021Cheatham County, Tennessee

NWS Nashville, TN issued this river flood advisory at Mar 30, 2021, 6:12 AM CDT for Cheatham County, Tennessee. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
Mar 30, 2021, 6:12 AM CDT (11:12 UTC)
Expired
Mar 30, 2021, 1:00 PM CDT
In force
7 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Cheatham County, TN

The radar

The Nashville radar (KOHX), 50 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Harpeth River near Kingston Springs (KINT1).

Action stage
18 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03434500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

224 
WGUS84 KOHX 301112
FLSOHX

Flood Advisory
National Weather Service Nashville TN
612 AM CDT Tue Mar 30 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Harpeth River Near Kingston Springs affecting Cheatham County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Additional information is available at www.weather.gov.


TNC021-301800-
/O.NEW.KOHX.FL.Y.0066.210330T1112Z-210330T1800Z/
/KINT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
612 AM CDT Tue Mar 30 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Harpeth River Near Kingston Springs.
* From this morning to this afternoon.
* At 6:00 AM CDT Tuesday the stage was 20 feet and falling.
* Action stage is 18.0 feet.
* Flood stage is 20.0 feet.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 5:00 AM CDT Tuesday was 25.0 feet.
* Forecast...The river is expected to fall below action stage by 
  this afternoon.
* Impact...At 20.0 feet, Flooding of the Kingston Springs City Park 
  begins and water approaches Pinnacle Hill Road and East Kingstons 
  Springs Road. Several secondary roads near the river become 
  impassable.


&&

LAT...LON 3629 8712 3617 8710 3613 8700 3604 8704
      3614 8724 3631 8720

$$

Shamburger
1 follow-up statement
840 
WGUS84 KOHX 301802
FLSOHX

Flood Advisory
National Weather Service Nashville TN
102 PM CDT Tue Mar 30 2021

...The Flood Advisory is expired for the following rivers in 
Tennessee...

  Harpeth River Near Kingston Springs affecting Cheatham County.

TNC021-301915-
/O.EXP.KOHX.FL.Y.0066.000000T0000Z-210330T1800Z/
/KINT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
102 PM CDT Tue Mar 30 2021

...The Flood Advisory for the Harpeth River Near Kingston Springs 
has expired.

* At 12:00 PM CDT Tuesday the stage was 16 feet and falling.
* Flood stage is 20.0 feet.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 5:00 AM CDT Tuesday was 25.0 feet.
* Forecast...The river is expected to fall to 7.7 feet Saturday 
  evening.


&&

LAT...LON 3629 8712 3617 8710 3613 8700 3604 8704
      3614 8724 3631 8720

$$

Whitehead

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 30, 3:07 AM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Mar 30, 3:07 AM CDT, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
307 AM CDT Tue Mar 30 2021

.DISCUSSION...

Clear skies overnight with morning low temperatures in the lower
to middle 40s. Skies will be mostly sunny during the morning hours
with clouds increasing this afternoon a head of the next frontal
system. The short term models are in excellent agreement that a
longwave troughs will move through the central US. This will once
again turn the winds southerly and open up the Gulf of Mexico
moisture. A flash flood watch is in effect from this evening
through early Thursday morning. Total rainfall looks to range from
around 1" northwest to 2.25" southeast. Several rivers are
already running high so any additional rainfall could exasperate
the local streams and creeks.

Temperatures today will warm nicely with highs in the lower middle
70s. Once the trough comes through there will be sharp drop in
temperatures. Highs tomorrow will be 10 to 25 degrees cooler than
today. Overnight lows Wednesday night/Thursday morning will be in
the upper 20s to around 30s and even colder the next night. Those
that may have planted already should pay attention. Since the
growing season has started outside of the Cumberland Plateau some
sort of NPW will be needed...but will wait until the rainfall at
least gets starts.

The extended models are not in as good of agreement. The GFS has a
broad trough moving through the Central US past the end of the
current extended forecast while the EURO is much slower. Have
included a small chance for pops next Tuesday. Temperatures will
rebound from the frigid temperatures after the cold front.

&&

.AVIATION...
06Z TAF DISCUSSION.

VFR conditions are expected this TAF period. Light south to
southeast winds and only a few cirrus clouds will be seen early in
the TAF period, but winds will increase substantially by/after 15Z
with gusts near/over 20 kts at times. Increasing low to mid level
clouds and -SHRA will arrive at airports between 30/22Z to 31/01Z
and continue past the current TAF period, with a few TS possible
Tuesday evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      76  51  54  31  51 /  10  90  80  10   0
Clarksville    75  46  51  28  48 /  40 100  60  10   0
Crossville     71  57  60  28  43 /   0 100 100  30   0
Columbia       74  52  53  30  50 /  30  90  80  10   0
Lawrenceburg   74  55  57  30  50 /  20  90  90  10   0
Waverly        75  46  50  30  49 /  70  90  80  10   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from this evening through late Wednesday night
for Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De
Kalb-Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys-
Jackson-Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton-
Perry-Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-
Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......12
AVIATION........Shamburger
Hazardous weather outlook, Mar 30, 5:06 AM CDT, 1 hour 6 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
506 AM CDT Tue Mar 30 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-311015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
506 AM CDT Tue Mar 30 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Flooding along many rivers and streams is ongoing as a result of
weekend rainfall event.

Some strong to severe thunderstorms may be possible for locations
approaching central and western portions of Tennessee River Valley
Region tonight. Main concern will be damaging winds.

A flash flood watch is in effect for all of middle Tennessee starting
this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Several river and stream levels will remain elevated through at
least midweek, some continuing through Sunday...with some warnings
and advisories continuing also.

Some strong to severe thunderstorms may be possible for locations
approaching central and western portions of Tennessee River Valley
Region through early Wednesday morning. Main concern will be
damaging winds.

A flash flood watch is in effect for all of Middle Tennessee through
Wednesday evening. With already significant saturated ground
conditions, 1 to 2 inches...with locally higher amounts around 3
inches...of rainfall possible. Rainfall will cause excess runoff and
localized flash flooding, including adding additional water level
rises on already elevated area rivers and creeks.

It is expected to turn colder late week with several frosty nights.
A widespread freeze is expected Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

12

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 8:07 PM CDTRiver Flood WarningOHXHickman68 hr
Mar 30, 6:44 AM CDTRiver Flood AdvisoryOHXSumner, Trousdale, Wilson46 hr
Mar 30, 9:45 AM CDTRiver Flood AdvisoryOHXStewart7 days
Mar 30, 3:48 PM CDTRiver Flood AdvisoryOHXHumphreys, Perry37 hr
Mar 30, 3:55 PM CDTRiver Flood AdvisoryOHXDavidson, Sumner, Wilson21 days
Mar 30, 4:02 PM CDTRiver Flood AdvisoryOHXDavidson18 hr
Mar 30, 4:06 PM CDTRiver Flood AdvisoryOHXDavidson19 hr
Mar 30, 4:17 PM CDTRiver Flood AdvisoryOHXDavidson, Sumner, Wilson7 days
Mar 30, 6:06 PM CDTRiver Flood AdvisoryOHXDavidson, Sumner, Wilson21 days
Mar 30, 6:13 PM CDTRiver Flood AdvisoryOHXDavidson3 days

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.